MAUDE Adverse Event Report: STRYKER SPINE-US XIA TITANIUM 4.5 VITALIUM ROD 4.5 X 600 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA TITANIUM 4.5 VITALIUM ROD 4.5 X 600 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 48132601
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Doctor has kept the device.
 
Event or Problem Description
Physician reported that interbody fusion was done from t3 to l2 for spinal scoliosis.The left xia titanium 4.5 vitalium rod 4.5 x 600 mm fractured post- operatively.Revision surgery occurred and both the left and right rods were replaced.This record captures the left side rod fracture.
 
Additional Manufacturer Narrative
Corrected data: d.7.Date of explant updated from (b)(6) 2019 to (b)(6) 2019.Visual, dimensional, functional and material analysis could not be performed as the device was not returned.Device and complaint history records review could not be performed as a valid lot code was not provided and could not be obtained.Per surgical technique: the patient must be warned that the device cannot and does not replicate the flexibility, strength, reliability or durability of normal healthy bone, that the implant can break or become damaged as a result of strenuous activity or trauma, and that the device may need to be replaced in the future.If the patient is involved in an occupation or activity which applies inordinate stress upon the implant (e.G., substantial walking, running, lifting, or muscle strain) he should be warned that resultant forces can cause failure of the device.Patients who smoke have been shown to have an increased incidence of non-unions.Such patients should be advised of this fact and warned of the potential consequences.For diseased patients with degenerative disease, the progression of degenerative disease may be so advanced at the time of implantation that it may substantially decrease the expected useful life of the appliance.In such cases, orthopaedic devices may be considered only as a delaying technique or to provide temporary relief.Root cause of the reported event could not be determined conclusively as the product was not returned.Possible root causes include: excessive patient post-op activities beyond surgeon recommendation.Patient non-fusion.Surgeon applying too much torque to tighten the blockers.Poor fixation construct.
 
Event or Problem Description

Brand Name
XIA TITANIUM 4.5 VITALIUM ROD 4.5 X 600 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key9521041
Report Number0009617544-2019-00146
Device Sequence Number3245080
Product Code NKB
UDI-Device Identifier04546540539663
UDI-Public04546540539663
Combination Product (Y/N)N
PMA/510(K) Number
K121342
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48132601
Device Catalogue Number48132601
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/02/2019
Supplement Date Received by Manufacturer01/31/2020
Initial Report FDA Received Date12/26/2019
Supplement Report FDA Received Date02/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;